Statins and Muscle Aches

Just like many other medications, statins can cause side effects. One of the more relatively common side effects is muscle aches. Statins tend to cause muscle pain or aches when the medication is first started or when the dosage is increased.
 
On rare occasions, people may develop a serious problem with their muscles while on a statin, and muscle aches can be one symptom. Two serious muscle problems that are rarely seen in people taking statins are myopathy and rhabdomyolysis. Rhabdomyolysis is serious because it can lead to muscle breakdown, which can cause the kidneys to stop working properly (acute kidney failure) and, in some cases, result in loss of life.
 
If you are taking a statin and develop muscle pain, weakness, tenderness, or pain (especially if you also have a fever or feel ill), call your healthcare provider right away. This could be a sign that you have a serious condition that needs immediate treatment.
 
(Click Statins and Muscle Pain for more information on the possible risks associated with statins and muscle aches, including more information on when you should contact your healthcare provider.)
 
Referring Pages:
Terms of Use
Advertise with Us
Contact Us
About eMedTV
Privacy Policy
Copyright © 2006-2014 Clinaero, Inc.
eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind. Site users seeking medical advice about their specific situation should consult with their own physician. Click Terms of Use for more information.